Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

February 27, 2021Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this special weather statement at Feb 27, 2021, 7:00 PM CST for Hickman County, Perry County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2021, 7:00 PM CST (01:00 UTC)
Expired
Feb 27, 2021, 7:45 PM CST
In force
45 min
Issued by
NWS Nashville, TN

Counties Hickman County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 114 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS84 KOHX 280100
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
700 PM CST Sat Feb 27 2021
 
TNZ024-056-057-280145-
Hickman TN-Humphreys TN-Perry TN-
700 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
HICKMAN COUNTIES UNTIL 745 PM CST...

At 700 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Parsons, or 13 miles east of Natchez Trace State
Forest, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Mousetail Landing
State Park, Pinewood, Pleasantville, Nunnelly, Bucksnort and I-40
Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 162.
 
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3593 8793 3594 8794 3613 8755
      3602 8755 3599 8753 3598 8747 3569 8730
      3568 8732 3564 8756 3565 8757 3565 8759
      3563 8762 3556 8800 3562 8804
TIME...MOT...LOC 0100Z 247DEG 32KT 3573 8803 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 27, 4:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 27, 4:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
452 PM CST Sat Feb 27 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Saturday
afternoon. Good initialization and generally good
solution agreement. Big player in this potential significant
rainfall event unfolding across mid state region through early
Monday will still be a surface warm front moving well north
of mid state region tonight, shifting heavier rain axis up into
Ohio Valley. Trailing this warm front is a cold front that will
drop into mid state region later Sunday, and then work south of
our area overnight. Late Sunday/Sunday night will be our biggest
threat of flooding as most of expected rainfall will come during
that period and some river flooding possibly continuing well
through next work week. Severe parameters also a bit enhanced for
Sunday afternoon into Sunday evening across our area. Afternoon
high temps on Sunday expected to sore into mid 70s south with a
good amount of instability and favorable lapses rates for strong
to severe convection development, especially if rainfall does not
move into this portion of mid state region until late afternoon
hours allowing for increased atmospheric instability due to
enhanced diurnal heating influences. SPC has placed entire mid
state region in a marginal risk during Sunday afternoon through
Sunday evening time frame. Still looks like all this rain will
end as Monday morning hours progress. Past and future QPF have
been quite consistent over the previous few model runs giving
our area a total rainfall event of 2-4 inches, with isolated 4+
inches possible. Thus a Flood Watch continues from 12Z Sunday
through 12Z Monday for most of mid state region expect south
central and southeast counties where lesser amounts are expected.

This developing weather pattern will result in unseasonably warm
lows are tonight as low level warm air advection becomes
increasingly established. Lows tonight will actually be higher
than seasonal normal high temperatures! Lows tonight will range
upper 50s north to lower 60s south. Highs on Sunday will range
from upper 60s north to mid 70s south. Lows Sunday night will fall
into low to mid 40s as surface frontal passage occurs. As a
cold air advection pattern from our north settles into mid state
region as Monday progresses, highs will be actually a few degrees
cooler than seasonal normal values generally in lower 50s.

Following this system, potential of scattered showers will
continue across mid state region through Tuesday night as now
both latest GFS/ECMWF solutions move a system across mid state
region as Tuesday night progresses. Dry conditions should finally
prevail across our area Wednesday through Thursday afternoon
as upper level ridging influences build across mid state region.
Also noted is now better agreement between latest GFS/ECMWF
solution as next weekend approaches. However will still
maintain forecast consistency with mentioning just a chance of
showers across mid state region Thursday night through Friday
night.

Temperatures are expected to stay around seasonal normal values
Tuesday through next Saturday afternoon. Maybe some wintry
precipitation mix working in during Tuesday and Wednesday morning
hours, but no significant accumulations expected. Mid state
continues to get a break from Old Man Winter!

&&

.AVIATION...
00Z TAF DISCUSSION.

Rainfall will pick up in coverage and intensity this evening as a
warm front lifts northward toward and through the taf sites.
There could perhaps be a rumble of thunder but will keep the tafs
with SHRA for now. Otw, look for coverage to decrease after 06Z
with VCNTY usage, although IFR cigs will remain. Also, wind
speeds will pick up a bit and low level wind shear inclusion will
be required.

Rain will pick up again toward the very end of the taf period in
our northwest as the main frontal boundary approaches.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday morning through late Sunday night for
Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 27, 4:09 AM CST, 14 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
409 AM CST Sat Feb 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
409 AM CST Sat Feb 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers, and possibly a strong storm or two across the north, are
likely today into the evening. The flood threat through tonight
however remains low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

1 to 3+ inches of rain is likely Sunday and Sunday night. These
rainfall amounts could cause flooding in some areas, along with
likely rises on area rivers starting late Sunday and lasting well
into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Feb 27, 7:00 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
700 PM CST Sat Feb 27 2021

TNZ024-056-057-280145-
Hickman TN-Humphreys TN-Perry TN-
700 PM CST Sat Feb 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHERN HUMPHREYS AND
HICKMAN COUNTIES UNTIL 745 PM CST...

At 700 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Parsons, or 13 miles east of Natchez Trace State
Forest, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Centerville, Linden, Hurricane Mills, Lobelville, Mousetail Landing
State Park, Pinewood, Pleasantville, Nunnelly, Bucksnort and I-40
Near The Tennessee River.

This includes Interstate 40 between mile markers 136 and 162.

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3593 8793 3594 8794 3613 8755
      3602 8755 3599 8753 3598 8747 3569 8730
      3568 8732 3564 8756 3565 8757 3565 8759
      3563 8762 3556 8800 3562 8804
TIME...MOT...LOC 0100Z 247DEG 32KT 3573 8803

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:25 PM CSTAreal Flood AdvisoryOHXHickman, Perry2 hr
Feb 27, 7:31 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Maury, Rutherford, Williamson3 hr
Feb 27, 7:52 PM CSTFlash Flood WarningOHXDickson, Hickman, Perry3 hr
Feb 27, 8:07 PM CSTFlash Flood WarningOHXCheatham, Davidson, Rutherford, Williamson3 hr
Feb 27, 8:12 PM CSTSpecial Weather StatementOHXHickman48 min
Feb 27, 8:16 PM CSTAreal Flood AdvisoryOHXSmith, Trousdale, Wilson3 hr
Feb 27, 8:40 PM CSTFlash Flood WarningOHXSmith, Wilson3 hr
Feb 27, 8:59 PM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson3 hr
Feb 27, 9:08 PM CSTAreal Flood AdvisoryOHXJackson, Smith112 min
Feb 27, 10:01 PM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson119 min
Feb 28, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 28, 12:47 AM CSTRiver Flood AdvisoryOHXHickman3 hr
Feb 28, 9:43 AM CSTRiver Flood AdvisoryOHXDavidson64 hr
Feb 28, 2:44 PM CSTSpecial Weather StatementOHXMacon31 min
Feb 28, 3:11 PM CSTSpecial Weather StatementOHXMacon34 min
Feb 28, 5:55 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery, Robertson, Stewart4 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.